Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 11:09:35 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650186
  • Total Topics: 49633
  • Online Today: 198
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I'm scared ....  (Read 1133 times)

0 Members and 1 Guest are viewing this topic.

Offline Maggie

  • Member
  • Posts: 56
  • Poz since 1992, member of Aidsmeds 2002
I'm scared ....
« on: October 16, 2009, 06:46:01 PM »
I've been poz since 1992.  I didn't have to start meds for 10 years after that (2002).  I have been on a few different regimens since then - my counts would go up and then they were discontinued.

My last regimen that I was on (Viramune and Truvada) worked well for several years until my kidneys tried to shut down - I was sent to the ER and they rehydrated me.  (That was a year ago).

I have still been off meds - then after having my regular HIV labs drawn plus the CBC, etc. the doc. office called the next day saying to go to the ER.  I was dehydrated again.  I was put in overnight for rehydration.

Today I went for a followup.  At the time of my last draw (last month) I had shingles at the same time.  My Tcells are 473, the CD3+CD4 helper cells are low at 27 (they are always low), the CD3-CD8 suppressor is high at 52, the CD4+/CD8+ ratio (H/S ratio) is low at 0.5. 

On the basic metabolic panel, it shows that even after the most recent overnight hospital stay after rehydration my creatinine is 1.21 (high), the chloride is 114 (high) and C02 is 18.2 (low).

Also, my weight is really dropping (but I did tell him that with the shingles, I just haven't felt like eating) - so of course this could be the reason for the weight loss.  (Still, I'm scared about that "wasting syndrome" that I have read about).

He wants me to drink lots of fluids, eat better, and have another BMP done in 2 weeks.  He mentioned something about acute tubular necrosis. 

I'm scared to death that my kidneys are going to fail. 

I know that after all these years that I should be more knowledgeable about my HIV labs, but I'm not. 

I'm so scared that after 17 years of living with HIV, that I'm nearing the end .... I'm just so scared. 

I don't really know what I want anyone to say .... I really don't.  Mainly, I'm just scared. 

Offline Maggie

  • Member
  • Posts: 56
  • Poz since 1992, member of Aidsmeds 2002
Re: I'm scared ....
« Reply #1 on: October 16, 2009, 06:57:54 PM »
I forgot to mention that my VL is undetectable.

Offline aztecan

  • Member
  • Posts: 5,430
  • 29 years positive, 57 years a pain in the butt
Re: I'm scared ....
« Reply #2 on: October 19, 2009, 01:07:26 AM »
Hey Maggie,

I certainly understand you trepidation about your kidneys. I had kidney infections as a child, then was on Crixivan for 11 years, which caused me to have kidney sludge (not quite stones, just gravel).

I also note you have been to the E.R. twice for dehydration. That is much more common than people realize.

People don't drink until they are thirsty, and by that time, they are already dehydrated.

My doc had me drink a gallon of water a day when I was on Crixivan. It really helped clear up my kidney issues.

I became so used to drinking that much, that I usually still do it today. I really feel much better for it.

Since your doc mentioned that you should drink more fluids, I thought I would let you know it had worked for me.

Hang in there and keep us posted.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Maggie

  • Member
  • Posts: 56
  • Poz since 1992, member of Aidsmeds 2002
Re: I'm scared ....
« Reply #3 on: October 19, 2009, 11:39:04 AM »
Thank you Mark for the encouragement and advice - I'm really trying to increase the water.  I still know that I'm not drinking nearly enough .... so no time like the present to start I guess!

Thanks again Mark!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.